| Model Number |
8888135241 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/08/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, postoperatively, the venous end of the catheter hose was found to be broken.It was stated that there was a hole in the intravenous hose, and there was no problem with the luer connector.There was no leak, and the catheter was not repaired.There was nothing unusual observed on the device prior to use.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.Tego and cleaning agent were not used.The insertion site was not treated prior to product placement.Flushing was not performed, and there was no excessive force used on the device.There were no other products being utilized with the device.The method being utilized to tighten the adapters was by hand.As a remedial action, the reported product was completely removed and replaced on the same day of the event with another product that has the same product id and lot number.The procedure was completed, and there was no required intervention due to the event.There was no blood loss, and blood tr ansfusion was not performed.There was no reported patient injury.
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted there was a cut in the extension tube which led to a leak.It was reported that there was a leak or hole on the extension tube at or near the luer adapter.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur by clamping the tubing too close to the luer adapter.Clamping the extension tube close to the luer adapter can cause excess stress on the extension tubing which can lead to breaks/leaks in the tubing where it connects to the luer adapter.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping repeatedly on the same spot could weaken the tubing and clamping near the adapter and hub should be avoided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted there was a cut in the extension tube where it met the venous luer adapter, which led to a leak.It was reported that there was a hole on the extension tube at or near the luer adapter.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur by clamping the tubing too close to the luer adapter.Clamping the extension tube close to the luer adapter can cause excess stress on the extension tubing, which can lead to breaks in the tubing where it connects to the luer adapter.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping repeatedly on the same spot could weaken the tubing and clamping near the adapter and hub should be avoided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.